Alert archive / Kentucky / Flash Flood Warnings in 2023

Flash Flood Warning 34, NWS Louisville, KY

July 29, 2023Marion County, Washington County, Kentucky

NWS Louisville, KY issued this flash flood warning at Jul 29, 2023, 8:51 PM EDT for Marion County, Washington County, Kentucky. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2023, 8:51 PM EDT (00:51 UTC)
Expired
Jul 30, 2023, 12:00 AM EDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Marion County, KY, Washington County, KY

The radar

The Louisville radar (KLVX), 72 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 9:20 PM EDTFLASH FLOOD5 Ne Saint Mary, KYSt Rose Road is closed due to flooding.
Jul 29, 9:30 PM EDTFLASH FLOOD3 N Lebanon, KYSpringfield Highway (SR 55) is closed due to flooding.
Jul 29, 10:10 PM EDTFLASH FLOOD4 Ne Saint Mary, KYSam Browning Road is closed due to flooding.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2023-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2080 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2023-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2080 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1051 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

745 
WGUS53 KLMK 300051
FFWLMK
KYC155-229-300400-
/O.NEW.KLMK.FF.W.0034.230730T0051Z-230730T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
851 PM EDT Sat Jul 29 2023

The National Weather Service in Louisville has issued a

* Flash Flood Warning for...
  Central Marion County in central Kentucky...
  Southwestern Washington KY County in central Kentucky...

* Until midnight EDT tonight.

* At 851 PM EDT, Doppler radar indicated thunderstorms producing 
  very heavy rain across the warned area. Between 1.5 and 2.5 inches 
  of rain have fallen. Additional rainfall amounts of 1 to 1.5 
  inches are possible in the warned area. Flash flooding is ongoing 
  or expected to begin shortly.

  HAZARD...Flash flooding caused by slow moving thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Lebanon, Springfield, Jimtown, Briartown, Simstown, Cisselville, 
  Rineltown, Poplar Corner, Bearwallow and Burkes Spring.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Please report flooding to your local law enforcement agency when you 
can do so safely and have them relay your report to the National 
Weather Service in Louisville.

&&

LAT...LON 3769 8536 3771 8530 3770 8518 3768 8512
      3767 8510 3761 8511 3758 8514 3759 8524
      3761 8530 3764 8537

FLASH FLOOD...RADAR INDICATED

$$

MJ
3 follow-up statements
907 
WGUS73 KLMK 300131
FFSLMK

Flash Flood Statement
National Weather Service Louisville KY
931 PM EDT Sat Jul 29 2023

KYC155-229-300400-
/O.CON.KLMK.FF.W.0034.000000T0000Z-230730T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion KY-Washington KY KY-
931 PM EDT Sat Jul 29 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT 
FOR CENTRAL MARION AND SOUTHWESTERN WASHINGTON KY COUNTIES...

At 931 PM EDT, Doppler radar indicated thunderstorms producing very 
heavy rain across the warned area. Between 2 and 3 inches of rain 
have fallen. Additional rainfall amounts of up to one inch will be 
possible in the warned area. Flash flooding is ongoing or expected 
to begin shortly.

HAZARD...Flash flooding caused by slow moving thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Lebanon, Springfield, Jimtown, Briartown, Simstown, Cisselville, 
  Rineltown, Poplar Corner, Bearwallow and Burkes Spring.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Please report flooding to your local law enforcement agency when you 
can do so safely and have them relay your report to the National 
Weather Service in Louisville.

&&

LAT...LON 3769 8536 3771 8530 3770 8518 3768 8512
      3767 8510 3761 8511 3758 8514 3759 8524
      3761 8530 3764 8537

FLASH FLOOD...RADAR INDICATED

$$

MJ
638 
WGUS73 KLMK 300318
FFSLMK

Flash Flood Statement
National Weather Service Louisville KY
1118 PM EDT Sat Jul 29 2023

KYC155-229-300400-
/O.CON.KLMK.FF.W.0034.000000T0000Z-230730T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion KY-Washington KY KY-
1118 PM EDT Sat Jul 29 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT 
FOR CENTRAL MARION AND SOUTHWESTERN WASHINGTON KY COUNTIES...

At 1118 PM EDT, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Between 2 and 4 inches of rain 
have fallen. Additional rainfall amounts of 0.5 to 1 inch are 
possible in the warned area. Flash flooding is ongoing or expected 
to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Lebanon, Springfield, Jimtown, Briartown, Simstown, Cisselville, 
  Rineltown, Poplar Corner, Bearwallow and Burkes Spring.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Please report flooding to your local law enforcement agency when you 
can do so safely and have them relay your report to the National 
Weather Service in Louisville.

&&

LAT...LON 3769 8536 3771 8530 3770 8518 3768 8512
      3767 8510 3761 8511 3758 8514 3759 8524
      3761 8530 3764 8537

FLASH FLOOD...RADAR INDICATED

$$

MJ
936 
WGUS73 KLMK 300353
FFSLMK

Flash Flood Statement
National Weather Service Louisville KY
1153 PM EDT Sat Jul 29 2023

KYC155-229-300403-
/O.EXP.KLMK.FF.W.0034.000000T0000Z-230730T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion KY-Washington KY KY-
1153 PM EDT Sat Jul 29 2023

...FLASH FLOOD WARNING WILL EXPIRE AT MIDNIGHT EDT TONIGHT FOR 
CENTRAL MARION AND SOUTHWESTERN WASHINGTON KY COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3769 8536 3771 8530 3770 8518 3768 8512
      3767 8510 3761 8511 3758 8514 3759 8524
      3761 8530 3764 8537

$$

EBW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 8:07 PM EDT, 44 minutes earlier.

Area forecast discussion, Jul 29, 8:07 PM EDT, 44 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
807 PM EDT Sat Jul 29 2023

...Updated Aviation Discussion...

.Short Term...(This evening through Sunday)
Issued at 310 PM EDT Sat Jul 29 2023

---------------------------------------------------------------------
Key Messages:

* Strong to possibly severe storms later this afternoon and evening

* Gusty winds and heavy rainfall the main threat with any storms

* Not as hot and less humid tomorrow
---------------------------------------------------------------------

The heat and humidity continues this afternoon into the evening with
temperatures in the upper 80s/low 90s and dew points back into the
mid/upper 70s. This has put heat index values near to above 100
degrees. Lingering cloud cover has help to keep temperatures a few
degrees cooler than this time yesterday but with hear index values
inside and around the heat advisory above 100 to over 105 degrees,
will keep the heat advisory in place this evening.

Thanks to the heat and humidity there is plenty of instability
across southern IN and central KY this evening. Clusters of showers
and a few strong thunderstorms have been developing along a left
over outflow boundary across central and easter KY. This activity
looks to continue to work into eastern KY over the next couple of
hours. From late afternoon into early evening, the forecast remains
complicated and confidence remains low when it comes to showers and
thunderstorms across the area. Per mesoanalysis and surface
observations, sfc cold front was located across central OH into
central IN curving northwest across northern IL where there are
temperatures in the low 80s and upper 70s and dew points in the low
70s/upper 60s. Ahead of this boundary was a strong MCS working
across northern MO just north of I-70 working to the east-southeast.
This activity appears to be working along the steep instability
gradient of 2000-4000J/kg CAPE just south of the sfc boundary. This
gradient is oriented in an ESE line from around St. Louis to around
Vincennes, IN to Louisville and Lexington. As the front continues to
push southward this gradient will likely shift to the south as well.
From now until early evening, the main threat will likely be
isolated to scattered clusters of thunderstorms developing across
central and southern KY. As the MCS in MO approaches from the NW,
outflow associated with this system could spark additional
development later this evening and after midnight. While there will
be plenty of instability even into the evening hours, we lack the
deep layer shear. The SPC marginal over central KY looks good with
gusty winds being the main threat. PWAT values are around 2.00" so
hail is not a big concern but torrential rain would be that could
lead to some localized flooding concern.

Cold front will work from central KY to just along and south of the
KY border between 06-12z tomorrow morning. Drier and slightly cooler
air advecting in behind the front should help to dry out most of the
area for tomorrow. There could be a slight chc. of PoP across our
far southwest CWA. This will depend on how far south the cold front
gets during the day tomorrow. Highs will be closer to seasonal norms
in the upper 80s to near 90 and dew points in the upper 60s to low
70s.

.Long Term...(Sunday night through Saturday)
Issued at 315 PM EDT Sat Jul 29 2023

---------------------------------------------------------------------
Key Messages:

- More comfortable temperatures and humidity values with
predominantly dry weather Monday-Wednesday

- Warmer and more humid air returns for late week along with
increasing chances for showers and thunderstorms
---------------------------------------------------------------------

Sunday night - Wednesday...

A large-scale mid- and upper-level trough will continue to sink
southward along the east coast of the CONUS as we head from the end
of the weekend into the first couple days of the coming week. This
southward digging trough will lead to height falls across the Ohio
Valley and will help to push the center of the heat dome back over
the central and southern Plains. Temperatures should still remain
seasonably warm as our region stays in the NW flow pattern aloft in
between the trough and ridge axes. Daytime highs should make it into
the mid-to-upper 80s for most areas Monday through Wednesday,
although a few locations across south central Kentucky may reach the
lower 90s on Monday.

While the drop in temperatures between today and the first half of
the upcoming week will be noticeable, the more noteworthy change
will likely be the drop in humidity values as sfc high pressure will
setup over the lower and middle Great Lakes Monday into Tuesday.
This positioning of the high pressure should be close enough to
allow low-level NE flow to filter across central Kentucky and
southern Indiana, drawing drier air into our region from central and
eastern Canada. Precipitable Water values should drop from around 2
inches today to between 0.8-1.2 inches by Tuesday given medium-range
progs. The drier air, in addition to making things feel much more
comfortable, should greatly hamper precipitation chances Monday and
Tuesday, with only a slight chance for a few showers and storms
returning by Wednesday afternoon. There is some uncertainty as to
exactly how far west the drier air makes it, with 12Z GFS solution
trying to keep enough moisture across western and southwestern
portions of the CWA Monday night to produce a few rain showers.
However, will stick with the consistent ECMWF/NAM solutions for now
and keep things dry from Sunday night until at least Wednesday
morning.

One final effect that the drier air will have is to allow nighttime
temperatures to cool off much more than over the past several days.
Morning lows should fall to slightly below seasonal norms Tuesday
and Wednesday morning, with values generally falling into the low-to-
mid 60s, though cooler spots in the KY Bluegrass may reach the mid-
to-upper 50s.

Wednesday Night - Friday Night...

A return to more typical summertime levels of humidity is expected
by Wednesday night into Thursday as the aforementioned trough slides
off to the east and height rises begin to take place across the
lower Ohio Valley. Closer to the surface, NE flow will gradually
veer around to southerly, pulling higher moisture air from the Gulf
of Mexico into the region. This surge of moisture will bring a
return to increased precipitation chances for Thursday and Friday,
with multiple waves of showers and thunderstorms expected during the
latter half of the week. At this time, guidance seems to be keying
in on two distinct chances for showers/storms: one wave on the
leading edge of the low-level moisture/theta-E surge on Thursday,
and a second wave Friday into Friday night as another cold front
dives southward from the upper Midwest into the Ohio and TN Valleys.
Confidence in any specific impacts remains too low to warrant
mention at this time, though the typical threats for a few strong to
severe storms and isolated flash flooding issues would be possible.

Temperatures Thursday and Friday will be above normal thanks to
increasing heights and low-level warm advection; however, medium-
range progs keep things closer to normal than the temperatures over
the past few days. At this time, the best bet would be for highs in
the upper 80s and low-to-mid 90s Thursday and Friday, with muggy
nighttime lows only falling into the low-to-mid 70s.

&&

.Aviation...(00Z TAF Issuance)
Issued at 804 PM EDT Sat Jul 29 2023

Watching an MCS working southeast through southern IL currently.
This system is expected to continue on a path that would affect BWG
and HNB. SDF and LEX could see a limited amount of precipitation but
aren't expected to be directly hit with the heaviest thunderstorms.
This system is producing gusty winds, heavy rainfall, and lots of
lightning. Expect a reduction in visibilities as the heaviest
precipitation passes. Winds are expected to shift to the northwest
to west depending on what part of the line passes your location.

Later tonight, the added moisture from showers today will increase
the likelihood of fog. Believe clouds remaining over much of the
area could help to limit fog formation across southern Kentucky,
including BWG. HNB could see enough clearing to drop into MVFR
levels. Believe SDF and LEX will remain VFR.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...BTN
Long Term...CSG
Aviation...KDW
Hazardous weather outlook, Jul 29, 3:31 PM EDT, 5 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
331 PM EDT Sat Jul 29 2023

KYZ035>037-039>043-046>049-054>057-065>067-077-078-081-082-301945-
Franklin-Scott KY-Harrison KY-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Washington KY-Mercer-Jessamine-Clark KY-Marion-Boyle-
Garrard-Madison-Taylor-Casey-Lincoln-Adair-Russell-Cumberland-
Clinton-
Including the cities of Frankfort, Georgetown, Cynthiana,
Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Springfield,
Harrodsburg, Nicholasville, Winchester, Lebanon, Danville,
Lancaster, Richmond, Campbellsville, Liberty, Stanford, Columbia,
Jamestown, Burkesville, and Albany
331 PM EDT Sat Jul 29 2023 /231 PM CDT Sat Jul 29 2023/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Isolated to scattered clusters of thunderstorms are likely this
afternoon and evening ahead of a frontal boundary. A few storms
could be strong to severe and produce gusty winds and small hail.
Torrential rainfall is likely in thunderstorms, and areas that see
repeated storms could have localized flooding.

Heat indices this afternoon could also exceed 100 degrees briefly.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to pass along reports of severe weather they
encounter.

GENERAL STORM MOTION OF THE DAY:

Storms will move from the northwest to the southeast around 25 mph.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>064-070>076-
301945-
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson-
Hardin-Bullitt-Jefferson KY-Oldham-Trimble-Henry-Shelby-Spencer-
Nelson-Larue-Butler-Edmonson-Hart-Green-Logan-Warren-Simpson-Allen-
Barren-Monroe-Metcalfe-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Taylorsville, Bardstown,
Hodgenville, Morgantown, Brownsville, Horse Cave, Greensburg,
Russellville, Bowling Green, Franklin, Providence, Scottsville,
Glasgow, Tompkinsville, and Edmonton
331 PM EDT Sat Jul 29 2023 /231 PM CDT Sat Jul 29 2023/

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Isolated to scattered clusters of thunderstorms are likely this
afternoon and evening ahead of a frontal boundary. A few storms
could be strong to severe and produce gusty winds and small hail.
Torrential rainfall is likely in thunderstorms, and areas that see
repeated storms could have localized flooding.

Heat indices this afternoon are likely to exceed 105 degrees. Please
see the heat advisory product for more details.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to pass along reports of severe weather they
encounter.

GENERAL STORM MOTION OF THE DAY:

Storms will move from the northwest to the southeast around 25 mph.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

BTN/CSG

In the hours before

Special weather statement, Jul 29, 6:19 PM EDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Louisville KY
519 PM CDT Sat Jul 29 2023

KYZ078-292245-
Russell KY-
519 PM CDT Sat Jul 29 2023

...A STRONG THUNDERSTORM WILL IMPACT RUSSELL COUNTY THROUGH 545 PM
CDT...

At 519 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jamestown, moving southeast at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jamestown, Russell Springs, Jabez, Eli, Whittle, Webbs Cross Roads,
Royville, Esto, Karlus and Russell County Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3702 8518 3705 8515 3714 8501 3706 8491
      3705 8491 3701 8487 3700 8484 3695 8491
      3696 8493 3696 8495 3692 8496 3686 8507
TIME...MOT...LOC 2219Z 322DEG 12KT 3703 8505

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MJ
Local storm report, Jul 29, 7:09 PM EDT, 1 hour 42 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
709 PM EDT Sat Jul 29 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     Tstm Wnd Dmg     1 NNE Jamestown         37.01N 85.07W
07/29/2023                   Russell            KY   911 Call Center

            Tree down on the 400 block of Fox Lane.

&&

KDW
Local storm report, Jul 29, 7:15 PM EDT, 1 hour 36 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
715 PM EDT Sat Jul 29 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     Tstm Wnd Dmg     3 NE Jamestown          37.02N 85.03W
07/29/2023                   Russell            KY   911 Call Center

            A tree blew down which brought a light pole
            down on the 200 block of Stephens Ridge
            Road.

&&

KDW
Local storm report, Jul 29, 7:20 PM EDT, 1 hour 31 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
720 PM EDT Sat Jul 29 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     Tstm Wnd Dmg     1 NNE Jamestown         37.00N 85.06W
07/29/2023                   Russell            KY   911 Call Center

            A tree fell on Half Acre Road near the sewer
            plant.

&&

KDW
Special weather statement, Jul 29, 7:52 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Louisville KY
752 PM EDT Sat Jul 29 2023

KYZ046-054-300030-
Marion KY-Washington KY-
752 PM EDT Sat Jul 29 2023

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MARION AND
SOUTHWESTERN WASHINGTON COUNTIES THROUGH 830 PM EDT...

At 752 PM EDT, Doppler radar was tracking a strong thunderstorm over
Springfield, moving southeast at 10 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lebanon, Springfield, Bradfordsville, Rineltown, Briartown, Poplar
Corner, Pleasant Grove, Simstown, Cisselville and Thompsonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3747 8517 3767 8536 3777 8517 3762 8503
TIME...MOT...LOC 2352Z 326DEG 7KT 3766 8522

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

MJ
Special weather statement, Jul 29, 8:35 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Louisville KY
835 PM EDT Sat Jul 29 2023

KYZ046-054-300100-
Marion KY-Washington KY-
835 PM EDT Sat Jul 29 2023

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MARION AND SOUTHERN
WASHINGTON COUNTIES THROUGH 900 PM EDT...

At 834 PM EDT, Doppler radar was tracking a strong thunderstorm near
Springfield. The storm was drifting southward.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lebanon, Springfield, Loretto, Bradfordsville, Raywick, Burkes
Spring, Belltown, Rineltown, Bearwallow and Briartown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3772 8534 3771 8509 3749 8506 3753 8545
TIME...MOT...LOC 0034Z 012DEG 3KT 3763 8525

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MJ

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 8:33 PM EDTAreal Flood AdvisoryLMKMarion, Washington2 hr
Jul 29, 8:35 PM EDTSpecial Weather StatementLMKMarion25 min
Jul 29, 8:57 PM EDTSpecial Weather StatementLMKButler, Hancock, Logan, Ohio33 min
Jul 29, 9:28 PM EDTSpecial Weather StatementLMKBreckinridge, Butler, Hancock, Logan, Ohio32 min
Jul 29, 9:33 PM EDTSpecial Weather StatementLMKNelson27 min
Jul 29, 9:41 PM EDTSevere Thunderstorm WarningLMKLogan34 min
Jul 29, 10:07 PM EDTSpecial Weather StatementLMKAllen, Barren, Breckinridge, Edmonson, Grayson, Hardin and 3 more23 min
Jul 29, 10:12 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Hardin, Meade48 min
Jul 29, 10:39 PM EDTSpecial Weather StatementLMKAllen, Barren, Edmonson, Hardin, Hart36 min
Jul 29, 10:58 PM EDTSpecial Weather StatementLMKHardin, Meade47 min
Jul 29, 11:06 PM EDTAreal Flood AdvisoryLMKHardin, Larue, Nelson3 hr
Jul 29, 11:11 PM EDTAreal Flood AdvisoryLMKAdair, Casey, Russell, Taylor3 hr
Jul 29, 11:16 PM EDTSpecial Weather StatementLMKHart, Larue29 min
Jul 29, 11:40 PM EDTSpecial Weather StatementLMKMetcalfe35 min
Jul 29, 11:51 PM EDTAreal Flood AdvisoryLMKHardin, Hart, Larue3 hr

Nearby

Flash Flood Warnings in Kentucky, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.